MAUDE Adverse Event Report: SYNTHES GMBH HAND F/PROTECT SL F/ETN F/SUPRAPATELLAR; NAIL, FIXATION, BONE CLOSE

SYNTHES GMBH HAND F/PROTECT SL F/ETN F/SUPRAPATELLAR; NAIL, FIXATION, BONE CLOSE
Catalog Number 03.010.430
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the threads on the cannulated connecting screw appear stripped, making it difficult to remove connect or disconnect from nail.Protection sleeves were jammed in the protection sleeve handle and are very difficult to disassemble.Concomitant devices reported: unk - nails(part# unknown, lot# unknown, qty unknown).This report is for (1) handle for protection sleeves for suprapatellar.This is report 4 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 03.010.430, lot number: t142848, manufacturing site: tuttlingen, release to warehouse date: february 13, 2017.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the hand f/protect sl f/etn f/suprapatellar.A dimensional inspection was performed for the hand f/protect sl f/etn f/suprapatellar and met specifications.A functional test was performed and the handle was able to assemble and disassemble with the protection sleeve with no difficulties.The device performed as intended.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the hand f/protect sl f/etn f/suprapatellar was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? the following drawings reflecting the current and manufactured revisions were reviewed: measured dimensions: distance of the locks= conforming.Device used: caliper.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HAND F/PROTECT SL F/ETN F/SUPRAPATELLAR
Common Device Name
NAIL, FIXATION, BONE CLOSE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
SZ   78532
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key13120405
Report Number8030965-2021-10578
Device Sequence Number4562502
Product Code JDS
UDI-Device Identifier07611819501713
UDI-Public(01)07611819501713
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.430
Device Lot NumberT142848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2021
Supplement Date Received by Manufacturer02/02/2022
03/15/2022
03/21/2022
Initial Report FDA Received Date12/30/2021
Supplement Report FDA Received Date02/02/2022
03/15/2022
03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR CANN F/ETN F/SUPRAPATELLAR APP.; CONNECSCR CANN F/ETN F/SUPRAPATELLAR APP.; PROTECT SLEEVE 12 F/ETN F/SUPRAPATELLAR.; PROTECT SLEEVE 14.5 F/ETN F/SUPRAPATELLA.; UNK - NAILS.
Patient SexUnknown